Log in
My Ovacome
11,594 members14,019 posts

Colouring hair after Avastin

Hi Ladies

I am hoping someone may be able to advise about colouring hair whilst on Avastin .

After finishing my chemotherapy last April, I was advised to have 18 infusions of avastin every 3 weeks.I am about to embark on dose 15.Would it be safe to have my hair dyed now or should I wait until I have completed the course?Just fancy a bit of a change!

Many thanks

Ann xx

21 Replies
oldestnewest

Hi

I had a full head of colour only a few weeks after finishing chemo and at the beggining of my year if Avastin. Asked my oncologist at Guys who checked with pharmacist and said it was fine as long as the hairdresser was happy with condition of hair. My hairdresser advised a kinder more natural dye than I used previously and did a new patch test.

I hadn’t lost all my hair as used the cold cap but it had thinned and changed texture . Was really pleased with the results as covered my new Snow White hair growth but it didn’t last as long as I was used to.

Since then Ive gone for highlights ( 2 colours ) rather than full head, feel happier that the dye isn’t touching my skin and also means it blends in with roots and grey and I don’t need it done as often.

Check with your hairdresser but shouldn’t be a problem as Avastin isn’t chemo. Good luck with the rest of your maintenance and hope it’s not causing you too many aches and pains.

Love and best wishes Kim x 💜

1 like
Reply

Hi Kim

Thanks for replying.That sounds good.My hair has grown back well although it is still curly.Will investigate highlights as I had these many years ago.

Ann xxx

Reply

I waited until after Avastin but did think about using henna or similar while on it xx

Reply

Thanks Lyndy xx

Reply

Hi Ann, I have been on Avastin for 5 years and have highlights put in to hide my many different colours mainly grey, it makes me feel better. Having been on Avastin so long my hair has thinned and gets very greasy, otherwise fine.

Michele

1 like
Reply

Thank you Michelle for your reply.You have been on Avastin for a long time but so pleased it is working for you.I must admit the last couple of infusions I have had have given me a few joint pains.I'm looking forward to finishing it.

Wishing you all the best

Ann x

Reply

Hi Michelle. May I ask if you are in the UK or not? I am on Avastin but told they will only give me 18 cycles and the medical team refuse to discuss what happens after it finishes.

Reply

Hi yes I’m in the uk, I was very lucky that I was placed on it just before NICE changed the rules, and as long as I don’t go passed 6 weeks in between infusions, or the cancer starts growing again, as I have 4 tumours which have been stationery, or I become ill I can stay on it. I am very thankful as when they said I was terminal I thought that was it, but in this time I have become a grandmother to 2 and travelled nonstop!

Michele

1 like
Reply

That is great news for you Michelle.May I ask you have to take any special precautions when travelling with Avastin.I will be flying to the States in March just after I finish my last infusion. Thanks

Ann

Reply

The only thing I was advised to do is wear the travel elastic stockings to stop clots. I have even found boots the chemist insurance will insure me even including the cancer, which most insurance companies don’t want to know. Hope this is have help.

Michele

Reply

Thank you Michele.I have kept my elastic stockings from when I had my operation,advice of the nurse. Also I have managed toget insurance which as you say is quite difficult once you have been diagnosed with cancer.

Ann

Reply

I was advised to wait 6 months. My hairdresser checked the condition of my hair and advised to wait longer. I didn't lose my hair as I used the cold cap so it could be different if it's new growth. In the end I didn't bother and now have my natural look and saved a fortune. lol. xx

Reply

Thanks for your reply.I need to visit my hairdresser as I haven't been there for a couple of months.My hair seems to have grown quite well but I would need to get it checked.xx

Reply

Definitely recommend you do as you wouldn't want to cause damage after all your lovely hair is growing back. xx

1 like
Reply

Hi my hair was highlighted and not too dark naturally before chemotherapy so I would have bought a long blonde wig to match. I started chemotherapy in Dec 17 and finished april 6th 2018. So I went on avastin alone from June to september didn't really have much hair to colour until November my hair grew back very dark and my hairdresser put on a full organic blonde colour it never came out she tried the same again a few weeks later it still didn't work so I we tried a few highlights around the hair line they did come out so I am still wearing my wig she is going to highlight it again in two weeks I am hoping to be able to start wearing a halo hair piece to add length as it grows out. let me know how you get on or what combination worked. best wishes Clare

Reply

Thank you Clare.Your treatment history sounds similar to mine,although I am still having Avastin until March 19.I hadn't thought about the colour not working.My hair is still reasonably short but not that bad.I ditched my wig in July as my hair started to grow as soon as the chemo finished in April,Will let you know what happens! xx

Reply

Hiya. I hear ya.

My dose 13 of Avastin is coming up next week and I've already dyed my hair, about 6 weeks ago. Chose to do it myself, using a dye from the store... just without ammoniac or ethalomanine, but not fully organic. It worked fine for me.

Fingers crossed you get good results too. What's life without a bit of colour

🙃. Xx. Maus

Reply

Sounds good Maus.I think I will be doing this very soon. xx

Reply

I just happen to land in this conversation. I have been on Avastin (and carbo gemzar) about a year and have been using henna every few months. My doc never told me there was any issue with that. Is there supposed to be? Thanks!

Reply

I think it is fine to dye hair but just wondered how long you need to wait after treatment.

Reply

I wasn't aware that there was any issue at all with henna. I will google around for it. Thanks!

1 like
Reply

You may also like...